Alert archive / Illinois / Freeze Warnings in 2012

Freeze Warning 1, NWS Lincoln, IL

April 5, 201216 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Apr 5, 2012, 3:36 PM CDT for 16 counties in Illinois. It took effect at Apr 6, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2012, 3:36 PM CDT (20:36 UTC)
In effect from
Apr 6, 2012, 3:00 AM CDT
Expired
Apr 6, 2012, 8:00 AM CDT
In force
5 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 35 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1758 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS73 KILX 052036
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
336 PM CDT THU APR 5 2012

...TEMPERATURES EXPECTED TO FALL TO CLOSE TO FREEZING OVER
PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS LATE TONIGHT...

.CANADIAN HIGH PRESSURE NORTH OF LAKE SUPERIOR WILL BRING COOL
AND DRY AIR INTO CENTRAL ILLINOIS TONIGHT. SOME LOCATIONS MAY SEE
TEMPERATURES FALL TO NEAR OR JUST BELOW THE FREEZING MARK BY DAWN
FRIDAY... ESPECIALLY NORTH OF THE I-74 CORRIDOR. WITH THE GROWING
SEASON WELL AHEAD OF SCHEDULE...ANY FREEZING TEMPERATURES MAY
CAUSE DAMAGE TO SENSITIVE VEGETATION. 

ILZ027>031-037-038-043>046-055-057-060300-
/O.UPG.KILX.FZ.A.0001.120406T0800Z-120406T1300Z/
/O.NEW.KILX.FZ.W.0001.120406T0800Z-120406T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-DOUGLAS-EDGAR-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
336 PM CDT THU APR 5 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING: 3 AM THROUGH 8 AM.

* TEMPERATURE...READINGS NEAR 32 DEGREES WILL BE COMMON FROM ABOUT
  300 AM UNTIL 800 AM. SOME NORMALLY COLD SPOTS MAY SEE TEMPERATURES
  FALL BELOW FREEZING FOR A BRIEF TIME FRIDAY MORNING.

* IMPACTS...NEWLY BUDDING PLANTS AND OTHER SENSITIVE VEGETATION
  MAY BE DAMAGED BY FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SENSITIVE OUTDOOR AND NEWLY BUDDED PLANTS MAY BE
DAMAGED OR KILLED IF LEFT UNCOVERED. 

&&

$$

ILZ036-041-042-060300-
/O.NEW.KILX.FZ.W.0001.120406T0800Z-120406T1300Z/
FULTON-MASON-LOGAN-
INCLUDING THE CITIES OF...HAVANA...LINCOLN
336 PM CDT THU APR 5 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE...READINGS NEAR 32 DEGREES WILL BE COMMON BETWEEN
  300 AM AND 800 AM. SOME NORMALLY COLD SPOTS MAY SEE TEMPERATURES
  FALL BELOW FREEZING FOR A BRIEF TIME FRIDAY MORNING. 

* IMPACTS...NEWLY BUDDING PLANTS AND OTHER SENSITIVE VEGETATION
  MAY BE DAMAGED BY FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SENSITIVE OUTDOOR AND NEWLY BUDDED PLANTS MAY BE
DAMAGED OR KILLED IF LEFT UNCOVERED.
  
&&

$$

SMITH
3 follow-up statements
855 
WWUS73 KILX 060214
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
914 PM CDT THU APR 5 2012

...TEMPERATURES EXPECTED TO FALL CLOSE TO FREEZING OVER PORTIONS
OF CENTRAL AND EAST CENTRAL ILLINOIS LATE TONIGHT...

.CANADIAN HIGH PRESSURE NORTH OF LAKE SUPERIOR WILL BRING COOL
AND DRY AIR INTO CENTRAL ILLINOIS TONIGHT. SOME LOCATIONS MAY SEE
TEMPERATURES FALL NEAR OR JUST BELOW THE FREEZING MARK BY DAWN
FRIDAY...ESPECIALLY NORTH OF THE I-74 CORRIDOR. WITH THE GROWING
SEASON WELL AHEAD OF SCHEDULE...ANY FREEZING TEMPERATURES MAY
CAUSE DAMAGE TO SENSITIVE VEGETATION.

ILZ027>031-036>038-041>046-055-057-061000-
/O.CON.KILX.FZ.W.0001.120406T0800Z-120406T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-DOUGLAS-EDGAR-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE
914 PM CDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. 

* TIMING: 3 AM THROUGH 8 AM.

* TEMPERATURE...READINGS NEAR 32 DEGREES WILL BE COMMON FROM 
  ABOUT 300 AM UNTIL 800 AM. SOME NORMALLY COLD SPOTS MAY SEE 
  TEMPERATURES FALL BELOW FREEZING FOR A BRIEF TIME FRIDAY 
  MORNING. 

* IMPACTS...NEWLY BUDDING PLANTS AND OTHER SENSITIVE VEGETATION 
  MAY BE DAMAGED BY FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SENSITIVE OUTDOOR AND NEWLY BUDDED PLANTS MAY BE
DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$


BAK
192 
WWUS73 KILX 060812
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
312 AM CDT FRI APR 6 2012

...NEAR FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING...

ILZ027>031-036>038-041>046-055-057-061300-
/O.CON.KILX.FZ.W.0001.000000T0000Z-120406T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-DOUGLAS-EDGAR-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE
312 AM CDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TIMING...THROUGH 8 AM.

* TEMPERATURE...READINGS NEAR 32 DEGREES WILL BE COMMON BY SUNRISE.
  SOME NORMALLY COLD SPOTS MAY SEE TEMPERATURES FALL BELOW
  FREEZING FOR A BRIEF TIME.

* IMPACTS...NEWLY BUDDING PLANTS AND OTHER SENSITIVE VEGETATION 
  MAY BE DAMAGED BY FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SENSITIVE OUTDOOR AND NEWLY BUDDED PLANTS MAY BE
DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$
GEELHART
132 
WWUS73 KILX 061254
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
754 AM CDT FRI APR 6 2012

ILZ027>031-036>038-041>046-055-057-061400-
/O.EXP.KILX.FZ.W.0001.000000T0000Z-120406T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-DOUGLAS-EDGAR-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE
754 AM CDT FRI APR 6 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. 

TEMPERATURES ARE BEGINNING TO RISE OVER CENTRAL ILLINOIS...SO ANY
AREAS THAT SAW BELOW-FREEZING TEMPERATURES THIS MORNING WILL RISE
ABOVE 32 DEGREES SHORTLY.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 5, 3:10 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 5, 3:10 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT THU APR 5 2012

.DISCUSSION...
ISSUED 255 PM CDT THU APR 5 2012

SHOWERS HAVE FINALLY PUSHED SOUTH OF THE AREA EARLY THIS AFTERNOON
AS HIGH PRESSURE BUILDS SOUTH OUT OF CANADA. VISIBLE SATELLITE LOOP
SHOWING THE CLOUDS SLOWLY SHIFTING FROM NORTH TO SOUTH AS THE LARGE
FAIR WEATHER SYSTEM BUILDS IN. A COOL NORTHEAST WIND PREVAILS OVER
CENTRAL THRU SE IL EARLY THIS AFTERNOON WITH TEMPERATURES GENERALLY
IN THE 55 TO 60 DEGREE RANGE.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

MAIN CHALLENGE THIS PERIOD WILL BE WITH THE POTENTIAL FOR FROST/FREEZE
CONDITIONS OVER ABOUT THE NORTHERN THIRD OF THE FORECAST AREA BETWEEN
300 AM AND 800 AM FRIDAY MORNING. MODELS VERY SIMILAR IN THE
POSITIONING OF THE SURFACE RIDGE AXIS OVER NORTH CENTRAL AND NORTHWEST
IL BY 12Z FRIDAY. STILL SEEING ENOUGH OF A GRADIENT ACRS THE AREA
THAT MAY HELP TO KEEP THE WIND UP UNTIL JUST BEFORE DAWN FRIDAY.
HI-RES NMM DOES DROP OFF WIND SPEEDS TO BETWEEN 4 AND 8 KTS...ESPECIALLY
ACRS THE NORTHWEST IN THE 09Z-12Z TIME FRAME WHEN THE SFC RIDGE AXIS
WILL STILL BE JUST WEST OF THE MISSISSIPPI RIVER. MAY SEE MORE FROST
FORMATION IN THAT AREA WITH ALSO A PERIOD WHERE TEMPERATURES MAY
ACTUALLY DROP BELOW FREEZING FOR A COUPLE OF HOURS.

AFTER THE COLD START TO THE MORNING THE REST OF FRIDAY LOOKS NICE
WITH ABUNDANT SUNSHINE AND TEMPERATURES ACTUALLY CLOSE TO WHERE
THEY SHOULD BE FOR THE FIRST WEEK OF APRIL. MODELS MOVE THE SFC RIDGE
ACRS EASTERN IL BY AFTERNOON AND THEN JUST TO OUR EAST IN THE EVENING.
MAY SEE A QUICK DROP IN TEMPERATURES TOMORROW EVENING ACRS THE EAST
BUT AS THE HIGH SHIFTS FURTHER OFF TO OUR EAST...A LIGHT SOUTHERLY FLOW
WILL TAKE OVER AND SHOULD PUT A HALT TO THE TEMPERATURE FALL. COLDEST
READINGS TOMORROW NIGHT/SATURDAY MORNING WILL BE ACRS THE FAR EAST.
OUR NEXT SHORTWAVE TROF AND ATTENDANT FRONTAL SYSTEM WILL PUSH TOWARDS
THE REGION LATE SATURDAY AFTN AND EVENING. MOISTURE AND INSTABILITY
LACKING WITH THIS SYSTEM AS LOW LEVEL FLOW ACRS THE GULF STATES WILL
REMAIN MORE EASTERLY DUE TO THE POSITION OF THE CANADIAN HIGH WHICH
WILL EXTEND FROM THE EASTERN GREAT LAKES SOUTHWARD TO NORTHERN FLORIDA.
WILL CONTINUE TO HOLD ON TO THE SLIGHT CHANCES LATER SATURDAY AFTN ACRS
THE FAR WEST...WITH MOST AREAS OF THE CWA SEEING LOW CHANCE POPS
SATURDAY NIGHT AS THE FRONT MAKES ITS WAY ACRS THE REGION.

WEAK HIGH PRESSURE WILL DRIFT ACRS THE AREA ON EASTER SUNDAY BRINGING
PLEASANT WEATHER TO CENTRAL ILLINOIS BEFORE A SHORTWAVE DROPS SE OUT
OF THE NORTHERN PLAINS FOR LATE SUNDAY NIGHT SPREADING CLOUDS AND
THE THREAT FOR ISOLATED SHOWERS TO MAINLY EAST CENTRAL ILLINOIS.

LONG TERM...MONDAY THROUGH THURSDAY

THE SUNDAY NIGHT SHORTWAVE IN COMBINATION WITH AN UPPER LOW OVER
THE NORTHEAST PORTION OF THE COUNTRY WILL BEGIN TO CARVE OUT A DEEP
UPPER LOW OVER THE EASTERN THIRD OF THE NATION EARLY NEXT WEEK. THIS
WILL BRING SOME RATHER COOL TEMPERATURES DURING THE PERIOD...BUT MUCH
CLOSER TO WHERE READINGS SHOULD BE FOR THIS TIME OF YEAR. COLDEST
MORNINGS WITH A FROST POTENTIAL WILL BE TUESDAY AND WEDNESDAY MORNINGS
WHEN THE MERCURY WILL DROP INTO THE MIDDLE 30S...ESPECIALLY ACRS THE
NORTH AND EAST. WITH A NORTHWESTERLY FLOW ALOFT THRU THE FIRST HALF
OF THE WEEK...NOT MUCH CHANCE FOR ANY SIGNIFICANT PRECIP DURING
THIS PERIOD SO WILL CONTINUE TO KEEP THE EXTENDED DRY WITH THIS
FORECAST PACKAGE.

SMITH
&&

.AVIATION...
ISSUED 1250 PM CDT THU APR 5 2012

VFR CONDITIONS SHOULD PREVAIL ACROSS THE CENTRAL IL TERMINAL
AIRPORTS THROUGH FRIDAY. MID AND HIGH CLOUDS WILL DECREASE OVER
CENTRAL IL FROM NORTH TO SOUTH DURING THE AFTERNOON AND BREEZY NE
WINDS OF 12-17 KTS WITH GUSTS OF 20-25 KTS WILL DIMINISH TO 7-12
KTS AFTER SUNSET. 1028 MB CANADIAN HIGH PRESSURE OVER ONTARIO WILL
SETTLE INTO THE GREAT LAKES REGION FRIDAY AFTERNOON AND BE
CENTERED OVER MI BY SUNSET FRI. THIS WILL ENSURE FAIR WEATHER OVER
THE CENTRAL IL TERMINALS TONIGHT AND FRIDAY WITH LIGHTER NE WINDS
AROUND 10 KTS FRI. NO FOG IS EXPECTED OVERNIGHT DUE TO A DRY
AIRMASS USHERING INTO CENTRAL IL ON NE WINDS WITH DEWPOINTS IN THE
UPPER 20S TO NEAR 30F.

HUETTL
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 8 AM CDT FRIDAY FOR ILZ027>031-
036>038-041>046-055-057.

&&
Hazardous weather outlook, Apr 5, 3:29 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CDT THU APR 5 2012

ILZ027>031-036>038-041>046-055-057-061100-
CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MARSHALL-MASON-
MCLEAN-PEORIA-PIATT-STARK-TAZEWELL-VERMILION-WOODFORD-
329 PM CDT THU APR 5 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

WIDESPREAD FROST AND LOCALIZED FREEZING CONDITIONS ARE POSSIBLE
LATER TONIGHT AND EARLY FRIDAY MORNING...MAINLY ALONG AND NORTH OF
A LINE FROM CANTON TO LINCOLN TO PARIS. LOWS WILL LIKELY DIP INTO
THE LOWER 30S BY SUNRISE FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF FROST WILL BE POSSIBLE OVERNIGHT FRIDAY NIGHT OVER EAST
CENTRAL ILLINOIS AND AGAIN NEXT TUESDAY NIGHT AND WEDNESDAY NIGHT
WITH LOWS IN THE MID 30S. A WEAK COLD FRONT WILL BRING ISOLATED
THUNDERSTORMS BACK INTO THE REGION SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ040-047>054-056-061>063-066>068-071>073-061100-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-
JASPER-LAWRENCE-MACON-MENARD-MORGAN-MOULTRIE-RICHLAND-SANGAMON-
SCHUYLER-SCOTT-SHELBY-
329 PM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

PATCHY FROST IS POSSIBLE LATER TONIGHT AND EARLY FRIDAY MORNING...
WITH LOWS IN THE MIDDLE TO UPPER 30S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY FROST WILL BE POSSIBLE AGAIN NEXT TUESDAY NIGHT AND
WEDNESDAY NIGHT...ESPECIALLY NORTH OF I-70...WITH LOWS IN THE
MIDDLE 30S. A WEAK COLD FRONT WILL BRING ISOLATED THUNDERSTORMS
BACK INTO THE REGION SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KH

Nearby

Freeze Warnings in Illinois, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.